Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 21, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 2, 2007, 5:00 AM MDT for 4 counties in Montana. It took effect at Sep 2, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2007, 5:00 AM MDT (11:00 UTC)
- In effect from
- Sep 2, 2007, 12:00 PM MDT
- Expired
- Sep 2, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 11.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3476 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 021100 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MDT SUN SEP 2 2007 MTZ114-021200- /O.CAN.KTFX.FW.A.0018.070902T1800Z-070903T0300Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- 500 AM MDT SUN SEP 2 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE FIRE WEATHER WATCH. SOUTHWEST TO WEST WINDS WILL INCREASE THIS AFTERNOON...BECOMING GUSTY AT TIMES. AFTERNOON RELATIVE HUMIDITIES WILL DROP TO NEAR OR BELOW 20 PERCENT. LOCAL CONDITIONS MAY APPROACH RED FLAG WARNING CRITERIA AT TIMES BUT WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED TO DEVELOP. AS A RESULT...THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ MTZ112-022100- /O.UPG.KTFX.FW.A.0018.070902T1800Z-070903T0300Z/ /O.NEW.KTFX.FW.W.0021.070902T1800Z-070903T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 500 AM MDT SUN SEP 2 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 112... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS THIS AFTERNOON. THESE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 20 PERCENT TO CREATE A PERIOD OF CRITICAL FIRE CONDITIONS. WINDS WILL DIMINISH LATE IN THE EVENING FOR IMPROVING CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MPJ
2 follow-up statements
000 WWUS85 KTFX 022028 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 228 PM MDT SUN SEP 2 2007 MTZ112-030300- /O.CON.KTFX.FW.W.0021.000000T0000Z-070903T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 228 PM MDT SUN SEP 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 112... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AND OVER THE ADJACENT PLAINS THIS AFTERNOON AND EVENING. THESE GUSTY WINDS COMBINED WITH RELATIVE HUMIDITIES BELOW 20 PERCENT WILL CREATE A PERIOD OF CRITICAL FIRE CONDITIONS. WINDS WILL DIMINISH LATE IN THE EVENING FOR IMPROVING CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ THOMSON
000 WWUS85 KTFX 030253 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 853 PM MDT SUN SEP 2 2007 MTZ112-030400- /O.EXP.KTFX.FW.W.0021.000000T0000Z-070903T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 853 PM MDT SUN SEP 2 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DIMINISHED OVER FIRE WEATHER ZONE 112 AND HUMIDITIES HAVE BEGUN TO RECOVER. THE PERIOD OF CRITICAL FIRE CONDITIONS HAS PASSED...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ THOMSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 2, 3:10 AM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 2, 3:10 AM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 310 AM MDT SUN SEP 2 2007 .DISCUSSION... TODAY THROUGH TUESDAY...A WEAK UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE NORTHERN ROCKY MOUNTAINS TODAY FOR CONTINUED VERY WARM WEATHER. WEAK DISTURBANCE IN THE UPPER FLOW AND MID LEVEL INSTABILITY COMBINE FOR ISOLATED MORNING SHOWERS AND THUNDERSTORMS OVER MY FAR NORTHERN ZONES. MAIN CONCERN FOR TODAY WILL BE GUSTY WEST WINDS ALONG THE ROCKY MOUNTAIN FRONT COMBINING WITH LOW RH FOR DANGEROUS FIRE WEATHER CONDITIONS. HAVE UPGRADED WATCH TO A RED FLAG WARNING FOR ZONE 112 BUT HAVE OPTED TO CANCEL THE WATCH FOR 114 AS WINDS SHOULD NOT EXCEED WARNING CRITERIA FOR A PROLONGED PERIOD IN THIS REGION. WINDS WILL DIMINISH QUICKLY THIS EVENING WITH WARM AND GENERALLY DRY CONDITIONS CONTINUING THROUGH MONDAY NIGHT. BY TUESDAY A WELL DEFINED UPPER LEVEL TROUGH WILL MOVE INLAND OVER THE PACIFIC NORTHWEST. FLOW ALOFT OVER MY FORECAST AREA WILL BACK AROUND TO THE SOUTH-SOUTHWEST AND COMBINE WITH INCREASING MOISTURE AND UPPER LEVEL DYNAMICS TO PRODUCE SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN HALF OF MY CWA. MPJ TUESDAY NIGHT THROUGH FRIDAY NIGHT...MODELS ARE IN FAIR AGREEMENT THROUGH THE PERIOD WITH A FAIRLY POTENT UPPER LEVEL TROUGH MOVING THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY FOLLOWED BY NORTHWEST FLOW ALOFT OVER THE REGION THURSDAY THROUGH FRIDAY NIGHT. EXPECT A COLD FRONT TO MOVE EAST ACROSS THE FORECAST AREA TUESDAY NIGHT ACCOMPANIED BY A GOOD CHANCE OF CONVECTION ACROSS MUCH OF THE AREA. MAIN ENERGY MOVING THROUGH THE BASE OF THE TROUGH MOVES ACROSS SW MT AND WY WEDNESDAY AND WEDNESDAY EVENING FOR A CONTINUED RISK OF SHOWERS WITH BEST CHANCE ACROSS SOUTHERN ZONES. CYCLONIC NW FLOW ALOFT SETS UP BEHIND THE TROUGH WITH MODELS NOW DEPICTING ADDITIONAL ENERGY MOVING THROUGH THE AREA WEDNESDAY NIGHT THROUGH THURSDAY...BRINGING SLIGHTLY BETTER CHANCES OF PRECIPITATION TO NORTH CENTRAL MT THAT PERIOD AS NORTHERLY UPSLOPE SURFACE FLOW DEVELOPS IN CONJUNCTION WITH THE SHORTWAVE ENERGY. A DRIER AND MORE ANTICYCLONIC NW FLOW DEVELOPS OVER THE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. TEMPERATURES WILL FALL BACK TO NEAR OR SLIGHTLY BELOW AVERAGE VALUES WEDNESDAY AND THURSDAY WITH SOME WARMING DEVELOPING BY FRIDAY. HOENISCH SATURDAY THROUGH SUNDAY...MODELS IN BASIC AGREEMENT DURING THIS PERIOD....DIFFERING ONLY IN MINOR DETAILS. AN UPPER LEVEL RIDGE BUILDS JUST OFF THE WEST COAST...RESULTING IN A NORTHWEST FLOW ALOFT ACROSS THE FORECAST AREA. WEAK DISTURBANCES IN THIS FLOW ARE EXPECTED TO PRODUCE PARTLY TO MOSTLY CLOUDY SKIES WITH A SLIGHT CHANCE OF MAINLY MOUNTAIN SHOWERS...WITH A FEW THUNDERSTORMS SATURDAY AFTERNOON. TEMPERATURES SHOULD CONTINUE TO WARM TO A LITTLE ABOVE SEASONAL AVERAGES. EK && .FIRE WEATHER... GUSTY WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON WITH RELATIVE HUMIDITIES DROPPING BELOW 20 PERCENT. THE COMBINATION OF GUSTY WINDS AND VERY DRY CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS PROMPTING ISSUANCE OF A RED FLAG WARNING FOR FIRE WEATHER ZONE 112. GUSTY WINDS IN FIRE WEATHER ZONE 114 ARE EXPECTED TO DEVELOP LATER AND SHOULD NOT BE AS STRONG AS THOSE FURTHER NORTH. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR FIRE WEATHER ZONE 114. MPJ && .AVIATION... UPDATED 0437Z. SEVERAL WEAK DISTURBANCES ARE MOVING THROUGH A HIGH PRESSURE RIDGE OVER THE WESTERN US. THE AIRMASS IS QUITE DRY AND THE CHANCE OF THUNDERSTORM ACTIVITY DURING THE NEXT 24 HOURS IS VERY LOW. SURFACE WINDS WILL REMAIN LIGHT THROUGH THE NIGHT. VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS EXCEPT FOR LOCAL MVFR CONDITIONS IN AREAS OF SMOKE. && .PRELIMINARY POINT TEMPS/POPS... GTF 90 56 91 57 / 0 0 0 0 CTB 86 53 89 52 / 10 0 0 0 HLN 89 55 90 56 / 0 0 0 10 BZN 95 54 94 56 / 0 0 0 0 WEY 82 46 82 46 / 10 10 10 10 DLN 89 51 89 53 / 0 0 10 10 HVR 89 56 91 56 / 10 0 0 0 LWT 90 56 88 56 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR MTZ112. && SHORT TERM...MPJ LONG TERM...HOENISCH AVIATION...ZELZER WEATHER.GOV/GREATFALLS
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.